Alert archive / Nebraska / Winter Storm Warnings in 2026

Winter Storm Warning 2, NWS North Platte, NE

March 14, 2026Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this winter storm warning at Mar 14, 2026, 11:20 AM CDT for Boyd County, Holt County, Nebraska. It took effect at Mar 14, 2026, 10:00 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 11:20 AM CDT (16:20 UTC)
In effect from
Mar 14, 2026, 10:00 PM CDT
Expired
Mar 14, 2026, 11:58 PM CDT
In force
118 min
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

523 
WWUS43 KLBF 141620
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1120 AM CDT Sat Mar 14 2026

NEZ007-010-150800-
/O.UPG.KLBF.WS.A.0002.260315T1200Z-260316T0000Z/
/O.NEW.KLBF.WS.W.0002.260315T0300Z-260316T0000Z/
Boyd-Holt-
Including the cities of O'Neill, Butte, Lynch, Spencer, and
Atkinson
1120 AM CDT Sat Mar 14 2026

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM 
CDT SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  3 inches. Winds gusting as high as 70 mph.

* WHERE...Boyd and Holt Counties.

* WHEN...From 10 PM this evening to 7 PM CDT Sunday.

* IMPACTS...Plan on slippery road conditions. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

Call Nebraska 5 1 1 for the latest road information.

&&

$$

NEZ005-006-008-009-028-029-094-150800-
/O.NEW.KLBF.WW.Y.0007.260315T0300Z-260316T0000Z/
Eastern Cherry-Keya Paha-Brown-Rock-Garfield-Wheeler-Western
Cherry-
Including the cities of Valentine, Bassett, Rose, Ainsworth,
Kilgore, Ericson, Merriman, Burwell, Eli, Bartlett, Springview,
and Cody
1120 AM CDT Sat Mar 14 2026 /1020 AM MDT Sat Mar 14 2026/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS 
EVENING TO 7 PM CDT /6 PM MDT/ SUNDAY...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 70 mph.

* WHERE...A portion of north central Nebraska.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Sunday.

* IMPACTS...Plan on slippery road conditions. Very strong winds 
  could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Kulik
1 follow-up statement
317 
WWUS43 KLBF 150458
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1158 PM CDT Sat Mar 14 2026

NEZ007-010-160000-
/O.UPG.KLBF.WS.W.0002.000000T0000Z-260316T0000Z/
/O.NEW.KLBF.BZ.W.0001.260315T0458Z-260316T0000Z/
Boyd-Holt-
Including the cities of Butte, Lynch, Spencer, Atkinson, and
O'Neill
1158 PM CDT Sat Mar 14 2026

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...Blizzard conditions. Additional snow accumulations between 
  2 and 4 inches. Winds gusting as high as 60 mph.

* WHERE...Boyd and Holt Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Whiteout conditions are expected and will make travel 
  treacherous and potentially life-threatening. Plan on slippery 
  road conditions. Widespread blowing snow could significantly 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle.

Call Nebraska 5 1 1 for the latest road information.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

NEZ004-026-027-160000-
/O.EXA.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Sheridan-Blaine-Loup-
Including the cities of Brewster, Taylor, Rushville, Gordon,
Dunning, and Purdum
1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
SUNDAY...

* WHAT...Snow. Additional snow accumulations up to 3 inches. Winds 
  gusting as high as 60 mph.

* WHERE...Blaine, Loup, and Sheridan Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Plan on slippery road conditions. Strong winds could 
  create areas of blowing snow and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

NEZ005-006-008-009-028-029-094-160000-
/O.CON.KLBF.WW.Y.0007.000000T0000Z-260316T0000Z/
Eastern Cherry-Keya Paha-Brown-Rock-Garfield-Wheeler-Western
Cherry-
Including the cities of Merriman, Kilgore, Eli, Valentine,
Bartlett, Bassett, Cody, Springview, Rose, Burwell, Ainsworth,
and Ericson
1158 PM CDT Sat Mar 14 2026 /1058 PM MDT Sat Mar 14 2026/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM 
MDT/ SUNDAY...

* WHAT...Snow. Additional snow accumulations up to 3 inches. Winds 
  gusting as high as 60 mph.

* WHERE...A portion of north central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 5 1 1 for the latest road information.

Be prepared for slippery roads. Slow down and use caution while 
driving. If you are going outside, watch your first few steps taken 
on stairs, sidewalks, and driveways. These surfaces could be icy and 
slippery, increasing your risk of a fall and injury.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Richie

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 14, 7:09 AM CDT, 4 hours 11 minutes earlier. Its key messages:

  • Critical fire weather returns this afternoon across most of western and north central Nebraska, due to a continued combination of well above average temperatures, low relative humidity, and gusty winds.
  • A strong system late tonight into Sunday morning brings chances for precipitation across northern Nebraska and the Sandhills. Accumulating snowfall and blowing snow are expected across north central Nebraska. Strong, northwesterly wind gusts are expected across the rest of the region.
  • Bitterly cold temperatures return Sunday night into Monday morning, with widespread subzero wind chills across the region.
  • Confidence continues to increase regarding a building heat wave arriving the middle of next week and continuing through the following weekend.
Area forecast discussion, Mar 14, 7:09 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
709 AM CDT Sat Mar 14 2026

.KEY MESSAGES...

- Critical fire weather returns this afternoon across most of western
  and north central Nebraska, due to a continued combination of
  well above average temperatures, low relative humidity, and
  gusty winds.

- A strong system late tonight into Sunday morning brings
  chances for precipitation across northern Nebraska and the
  Sandhills. Accumulating snowfall and blowing snow are expected
  across north central Nebraska. Strong, northwesterly wind
  gusts are expected across the rest of the region.

- Bitterly cold temperatures return Sunday night into Monday morning,
  with widespread subzero wind chills across the region.

- Confidence continues to increase regarding a building heat
  wave arriving the middle of next week and continuing through
  the following weekend.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 223 AM CDT Sat Mar 14 2026

Another hot, dry, and windy day is expected across most of western
and north central Nebraska this afternoon, bringing another round of
critical fire weather conditions. As such, a Red Flag Warning is in
effect this morning through the evening. As with the previous few
days, a strong push of downslope flow and warm air advection will
usher well above normal temperatures across southwest Nebraska into
the Sandhills. Expecting temperatures across southwest Nebraska to
push into the mid to upper 70s this afternoon, with some areas even
breaking into the low 80s. Still expecting much cooler temperatures
across north central Nebraska, with highs in the upper 50s to lower
60s, where cool air advection remains in place. With the well above
average temperatures, expect that afternoon relative humidity values
will drop into the 10 to 15 percent range across southwest Nebraska
and the Sandhills. These low relative humidity values will also be
accompanied by gusty westerly winds, especially across portions of
the Panhandle, including northern Garden and southern Sheridan
counties. Peak wind gusts across the eastern Panhandle of 45 mph are
expected this afternoon, with sustained westerly winds of 20 to 25
mph.

In addition to the strong downslope flow, a low pressure system
tracks across southern South Dakota, which further complicates the
wind forecast. While predominately westerly flow is expected across
the Panhandle, southwesterly to southerly flow is expected across
southwest Nebraska and the Sandhills. Across north central Nebraska,
winds are expected to be southeasterly to easterly. Across all of
these areas, winds are expected to remain sustained at 10 to 15 mph,
gusting 25 mph. Will be closely monitoring winds tomorrow, as these
small changes will be difficult to track and refine.

As the low tracks across southern South Dakota/northern Nebraska
tonight, a cold front tracks into the region, bringing strong
northwesterly winds in its wake. Winds are expected to steadily
increase from midnight onward from 25 mph around midnight to 35 mph
sustained near sunrise. This will also mean very strong wind gusts
Saturday night into Sunday morning, with gusts around 45 mph or
greater through the night. Oddly enough, with as warm as we have
been, expect to see some sub zero wind chills Sunday morning across
northwestern Nebraska and into the Sandhills. This may even bring
near zero wind chills into southwestern Nebraska.

The front also brings the potential for precipitation to the area,
with the best chances remaining in northern Nebraska. Initial
showers are expected to fall as rain, before cooler temperatures
force a switch to snow. However, high resolution model guidance
continues to favor a more northern solution, keeping the bulk of the
precipitation in South Dakota. The latest forecast continues to
reflect this trend with a slight decrease in snow totals across
northern Nebraska. Still expecting that 1 to 2 inches may fall
across the far northern portions of the state, with perhaps some
localized amounts up to 3 inches. However, this snow is expected to
be more of the dry, fluffy variety, meaning little in terms of
liquid equivalent precipitation. Higher precipitation totals may
only bring about one tenth of an inch liquid, with areas further
south (including areas with current wildfires) only getting a few
hundredths at best.

This entire set up brings a fairly multifaceted set up for Sunday.
After sunrise, as better mixing develops across the region, the
stronger winds aloft will be able to mix to the surface. Remember
that overnight surface winds are expected to gust 45 mph. The
stronger winds aloft are forecast to be 60 mph or greater, meaning
strong northwest wind gusts in excess of 60 mph are expected at the
surface Sunday morning and afternoon. As such, a High Wind Watch
remains in effect for most of Nebraska on Sunday. Have decided to
maintain the watch at this time, as further refinement in timing may
be needed as frontal passage is resolved.

However, the wind will remain fairly impactful for the region.
First, for areas with falling snow, these strong wind gusts will
create areas of blowing snow and near whiteout conditions. The
threat for this appears greatest across north central Nebraska,
where a Winter Storm Watch is in effect. The main threat for this
will not be snow accumulations, but rather the blowing snow and near
whiteout conditions. With the threat for Blizzard like conditions,
will continue to keep a close eye on this area, as headline changes
may be needed depending on the forecast trends. Secondly, although
relative humidity remains above critical fire weather thresholds
Sunday, any ongoing fires or new fire starts will rapidly move and
spread. Thirdly, with forecast highs in the 20s to lower 30s, these
winds will have a nasty bite, leaving wind chills under 10 degrees
for most of the region. Be prepared for an active weather day
Sunday, with multiple weather considerations!

As for Sunday night, northerly winds persist throughout the night,
but the strongest wind gusts are expected to subside around
midnight. Still expecting some gusts up to 25 mph across north
central Nebraska through the night, so will need to keep an eye out
for additional blowing snow conditions. Will also see a push of cold
temperatures Sunday night into Monday morning. In fact, overnight
lows drop into the single digits Sunday night, with the "warmest"
lows around 11 degrees. Combine these lows with persistent northerly
winds, and we can expect widespread subzero wind chills across all
of western and north central Nebraska Sunday night into Monday
morning. Across north central Nebraka, could even see wind chills as
low as 10 to 15 degrees below zero. Even though we have been
exceptionally warm lately, be prepared to get the winter gear out
again, as these wind chills will feel very cold compared to our
recent weather. Just remember, in a span of a few days, we are going
from highs possibly in the 80s to subzero windchill!

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 223 AM CDT Sat Mar 14 2026

Monday/Tuesday...Amplified flow will establish itself across the
Central CONUS as troughing rapidly deepens over the Great Lakes.
Heights climb quickly as upper-level high pressure moves onto the
West Coast later Monday into Tuesday. Temperatures should moderate
slightly on Monday, though will likely remain below normal for the
time of year, ranging from the middle 20s northeast to middle 40s
southwest. Heading into Tuesday, the NBM continues to highlight
light QPF across far north central Nebraska but trends have been to
shift this further north and east. This is echoed by GFS/ECWMF
output where QPF is more closely tied to the retreating baroclinic
zone trailing high pressure to the east. Even so, will maintain
Slight Chance (< 25%) PoPs across our northeast zones. Early morning
Tuesday may favor at least a snow mention but as temperatures warm
during the day, any and all precipitation should transition to rain.
Only light QPF is anticipated, totaling a few hundredths at best, so
little relief to the drought and fire conditions is likely.
Afternoon highs on Tuesday will push middle 50s in the northeast and
middle 70s in the southwest and kickstart another stretch of warm
and dry conditions to round out the week.

Wednesday and beyond...upper-level ridging/high pressure aloft will
continue to translate east towards the Four Corners region by late
Wednesday. Heights aloft across the Central Plains will push 580 dam
with geopotential heights a full +2 SD for much of western Nebraska.
Similarly, h5 temperatures will near NAEFS climatological maximums
for much of the Intermountain West. The eastern periphery of these
warmer mid-level temperatures will cross the Central Rockies and
reach the High Plains. The result is dry weather with well above-
normal temperatures. ECWMF Extreme Forecast Index (EFI) continues to
highlight each day Wednesday, Thursday, and Friday with strongly
positive anomalies and non-zero Shift of Tails. NBM inner-quartile
spreads remain small, suggesting fairly high confidence, with only 6-
8F differences in 75th and 25th percentile outputs. Even the cooler
25th percentile outputs threaten record highs for many western
Nebraska climate sites so concern is high regarding a potential
significant heat wave. With continued dry conditions and the
anomalous warmth, fire weather concerns will certainly increase as
well. Lower percentile output for peak gusts in the extended period
suggest some potential for at least locally critical fire weather
conditions but more precise details are murky at this extended
range. Either way, will continue to highlight increased late-week
fire weather concerns with the expected heat wave and daily
temperatures in the 80s to lower 90s.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 700 AM CDT Sat Mar 14 2026

Skies will gradually fill in today as a low pressure system
tracks off the higher terrain into western Nebraska. The close
proximity of this low will introduce multiple wind changes, and
confidence in timing and magnitudes is medium at best.

Later tonight, winds will again veer to the northwest as a
strong cold front arrives from the northwest. Gusts will rapidly
increase behind this feature with peak speeds approaching 45 to
50 knots. Strongest gusts should occur just behind the front and
then again beyond the end of the valid period. Snow showers with
visibility restrictions will likely impact VTN, but confidence
in magnitude of impacts is limited at this time.

&&

.FIRE WEATHER...
Issued at 223 AM CDT Sat Mar 14 2026

Critical fire weather conditions are expected Saturday for much of
western and north central Nebraska. Red Flag Warnings remain in
place from 11am through 9pm CDT.

Modest southwesterly flow across western Nebraska will increase
towards midday/early afternoon as a surface low tracks through the
northern Sandhills. This will result in a pronounced surface
trough/dryline feature tracking east and settling between the
Highway 83 and Highway 183 corridor by mid-afternoon. Strong
southwesterly winds will envelope much of western Nebraska following
passage of the trough along with significant dry air. Latest short
term guidance hints at afternoon humidity minimums falling to around
10% south of Highway 20 and west of Highway 83. Strong low-level
kinematics will promote deep mixing heights. This deep mixing will
tap into stronger flow around h7, or approximately 5kft AGL, and
promote efficient momentum transfer through the fairly
unidirectional boundary layer by late afternoon. The result is gusts
nearing 40 to 45 mph within a wide swath over the western Sandhills
extending south towards Interstate 80. Elsewhere, gusts up to 35 mph
appear likely. Gusts may remain strong into the evening which
warrants the late end time to the Red Flag Warnings. Later tonight,
a strong frontal boundary will arrive into northern Nebraska with
another pronounced wind gust increase across the whole of the area
at and immediately following frontal passage. Gusts may once again
exceed 50 mph as they turn to the northwest. Timing is late Saturday
evening, particularly after 10pm CDT into early Sunday morning.
These stronger gusts are likely to persist the remainder of the
overnight hours and not be brief in nature. This will prolong
greatest fire weather concerns into the early morning hours on
Sunday. Wind gusts are likely to climb closer to daybreak Sunday and
may threaten 50-60 mph. High Wind Watches are in place for all of
western Nebraska as a result. Though winds will hamper humidity
recovery Saturday night into Sunday, the influx of much colder air
will keep humidity minimums in check during the day on Sunday.
Precipitation potential should increase by late morning, favoring
northern Nebraska where accumulating snow and strong winds may
promote blizzard-like conditions. Further south, expected
precipitation amounts drop off quickly. Locations along and south of
Highway 2 are unlikely to see much in the way of measurable snowfall
with liquid equivalents likely only totaling a few hundredths at
most.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM CDT /10 AM MDT/ this morning to 9
PM CDT /8 PM MDT/ this evening for NEZ204-206-209-210-219.
High Wind Watch from Sunday morning through Sunday evening for
NEZ004>010-022>029-035>038-056>059-069>071-094.
Winter Storm Watch from Sunday morning through Sunday evening
for NEZ007-010.

&&

SHORT TERM...Richie
LONG TERM...NMJ
AVIATION...NMJ
FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 14, 4:11 AM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
411 AM CDT Sat Mar 14 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-150915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
411 AM CDT Sat Mar 14 2026 /311 AM MDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Red Flag Warnings are in place for much of western and north central
Nebraska Saturday as critical fire weather conditions are expected.
The concern is well above-normal temperatures, gusty southwest to
west winds, and low afternoon humidity promoting the rapid spread
and erratic behavior of any fires.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong cold front will arrive early Sunday morning across western
and central Nebraska. Strong northwest winds gusting 50 to 60 mph
are likely immediately upon passage of this front. High Wind Watches
are in effect for all of western and central Nebraska as strong
gusts approaching 60 mph will likely continue through at least early
Sunday afternoon.

A Winter Storm Watch is in effect for Holt and Boyd Counties. The
expected strong wind gusts approaching 60 mph along with moderate
snowfall will potentially lead to Blizzard-like conditions. Travel
is expected to become hazardous due to near-whiteout conditions and
slick roads. Total snowfall of 2-3" is possible in the Watch area,
with the remainder of the Highway 20 corridor potentially seeing 1-
2" and difficult travel due to slick roads and reduced visibility of
one mile or less in spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:20 AM CDTWinter Weather AdvisoryLBFBlaine, Brown, Cherry, Garfield, Keya Paha, Loup and 3 more32 hr
Mar 14, 11:21 AM CDTHigh Wind WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more32 hr

Nearby

Winter Storm Warnings in Nebraska, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.